Our Health Library information does not replace the advice of a doctor. Please be advised that this information is made available to assist our patients to learn more about their health. Our providers may not see and/or treat all topics found herein.

Medicines That May Cause Rashes in Children

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

Current as of: April 1, 2019

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Martin J. Gabica, MD - Family Medicine